Advanced search
Start date
Betweenand

Metrics in the context of information theory and error correcting codes

Grant number: 15/26420-1
Support type:Scholarships in Brazil - Post-Doctorate
Effective date (Start): July 01, 2016
Effective date (End): January 31, 2019
Field of knowledge:Engineering - Electrical Engineering - Telecommunications
Cooperation agreement: Coordination of Improvement of Higher Education Personnel (CAPES)
Principal researcher:Sueli Irene Rodrigues Costa
Grantee:Claudio Michael Qureshi Valdez
Home Institution: Instituto de Matemática, Estatística e Computação Científica (IMECC). Universidade Estadual de Campinas (UNICAMP). Campinas , SP, Brazil
Associated research grant:13/25977-7 - Security and reliability of Information: theory and practice, AP.TEM

Abstract

This post-doctoral project, associated with the FAPESP Thematic Project 2013 / 25977-7 "Security and reliability of information: Theory and Practice", have as a goal to approach metric problems in the context of theory of information and error correcting codes, which appear in different applications. Some of these problems include the characterization of perfect, quasi-perfect and dense codes, and the search for efficient decoding algorithms. We focus particularly pay special on the Lee and Chebyshev metrics for q-ary codes and associated lattices. Chebyshev and Kendall's tau metric for rank modulation codes will be studied in the context of error correction for flash memory. Grasmanian codes with the rank metric will also be analyzed. Within a general approach, will be considered problems related to matching of metrics and discrete memoryless channels. This proposal also includes some extensions of problems approached in the candidate PhD project FAPESP 2012/10600-2 and BEPE FAPESP 2014/04096-5, looking for new applications on topics of current interest in the field of error correcting codes, in constant interaction with the thematic project research group and experts in the area within and outside the country. (AU)

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items
VEICULO: TITULO (DATA)
VEICULO: TITULO (DATA)

Scientific publications (4)
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
QURESHI, CLAUDIO. On the non-existence of linear perfect Lee codes: The Zhang-Ge condition and a new polynomial criterion. EUROPEAN JOURNAL OF COMBINATORICS, v. 83, JAN 2020. Web of Science Citations: 1.
QURESHI, CLAUDIO; REIS, LUCAS. Dynamics of the a-map over residually finite Dedekind domains and applications. JOURNAL OF NUMBER THEORY, v. 204, p. 134-154, NOV 2019. Web of Science Citations: 0.
QURESHI, CLAUDIO M. Matched Metrics to the Binary Asymmetric Channels. IEEE TRANSACTIONS ON INFORMATION THEORY, v. 65, n. 2, p. 1106-1112, FEB 2019. Web of Science Citations: 0.
QURESHI, CLAUDIO; COSTA, SUELI I. R.; RODRIGUES, CHRISTIANE BUFFO; FIRER, MARCELO. On Equivalence of Binary Asymmetric Channels Regarding the Maximum Likelihood Decoding. IEEE TRANSACTIONS ON INFORMATION THEORY, v. 64, n. 5, p. 3528-3537, MAY 2018. Web of Science Citations: 0.

Please report errors in scientific publications list by writing to: cdi@fapesp.br.